Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2011, Article ID 873152, 13 pages
http://dx.doi.org/10.1155/2011/873152
Research Article

Conforming Finite Element Approximations for a Fourth-Order Steklov Eigenvalue Problem

School of Mathematics and Computer Science, Guizhou Normal University, GuiYang 550001, China

Received 30 May 2011; Revised 5 August 2011; Accepted 13 September 2011

Academic Editor: Bin Liu

Copyright © 2011 Hai Bi et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

This paper characterizes the spectrum of a fourth-order Steklov eigenvalue problem by using the spectral theory of completely continuous operator. The conforming finite element approximation for this problem is analyzed, and the error estimate is given. Finally, the bounds for Steklov eigenvalues on the square domain are provided by Bogner-Fox-Schmit element and Morley element.